Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 28, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 7, 1994, 12:31 AM CDT for Hughes County, Oklahoma. It was in force for 29 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 1994, 12:31 AM CDT (05:31 UTC)
- Expired
- May 7, 1994, 1:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hughes County, OK
The radar
The Norman radar (KTLX), 115 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070531
TOROKC
OKC063-070600-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1231 AM CDT SAT MAY 07 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHEASTERN HUGHES
INCLUDING THE FOLLOWING LOCATIONS
DUSTIN
AT 1231 AM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES
NORTH OF DUSTIN.
THE POSSIBLE TORNADO WAS MOVING SOUTHEAST AT 25 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRA|L AND EASTERN
OKLAHOMA UNTIL 300AM CDT.
LAT...LON 3517 9596 3508 9607 3529 9612 3529 9599What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 3:42 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, May 6, 3:42 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 340 PM CDT FRI MAY 6 1994 MESONET DATA INDCTS CDFNT HAS MOVD INTO FAR NWRN ZNS OF FA LATE THIS AFTN. FNT WL CONT TO MOV SLOLY SEWD THIS EVE...AND THEN PICK UP A LTL SPEED AS LOW AND MID LVL COOLING MOVS THRU THE CNTRL PLNS. ANY CNCTN ALNG FNT CUD ALSO SPEED UP SWD MVMNT OF WND SHFT LINE. STRG CAP OVR AREA HAS SUPPRESSED CNVCTN ALG THE FNT THUS FAR. MWHL.. QUITE A BIT OF HI CLDS OVR CNTRL AND NRN OK HAS HELD TEMPS BLO VALUES NEEDED TO BRK THE CAP DURG THE AFTN. HWVR... XPCT CNVCTN TO FINALLY BRK OUT LATE AFTN OR EVE IN VCNTY OF FNT AND MOV INTO NRN OK. NWRN ZNS LOOK LESS FVRBL FOR TSTMS DUE TO FNT MOVG THRU AREA... AND SHALLOWER LOW LVL MSTR FIELD. A FEW SVR TSTMS WL BE PSBL DUE TO FVRBL LOW LVL SHR AND GUD INSTABILITIES... ALTHO WIND SPDS ARE NOT ESP STRG. MODELS SUGGEST MID LVL COOLING MOVG INTO AREA LTR TNGT...WITH ETA MOST PRONOUNCED... WL ERODE THE CAP. THE EROSION...COMBINED WITH CNVRGNC ALNG THE FNT... SHUD AID TSTM DVLPMNT SWD ACRS AREA OVRNGT. BEST CHCS WL BE IN ERN HLF OF AREA WHERE MSTR WL BE BEST AND CAP WEAKEST. FNT XPCTD TO BE IN SCNTRL OR SERN OK BY MRNG...WITH CLDS BEGINNING TO DCRS FM THE NW DURG THE DAY. BLV LFM/NGM MOS ARE TOO WRM/COLD FOR SAT... AND WL GENLY GO SOMEWHERE IN BETWEEN. BIG QUESTION RMNS ON TIMING OF ERN PAC LOW OFF CA CST DURG EXTENDED PD. MRF SEEMS TO BE TOO QUICK TO MOV CUT-OFF LOW EWD THRU FCST PD. WL BACK OFF ON SPEED OF SYS AND LINGER CHC OF RAIN INTO WEDS. FCSTID=32 HBR 58 75 50 77 / 30 20 0 10 OKC 61 72 51 75 / 50 30 0 0 SPS 62 77 53 78 / 20 20 0 10 GAG 54 70 47 74 / 30 10 0 10 PNC 58 70 49 73 / 60 10 . 0 0 DUA 64 74 55 77 / 30 60 10 0 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 6, 9:44 PM CDT, 2 hours 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT FRI MAY 6 1994
TIME COUNTY LOCATION/EVENT
600 PM KAY PENNY SIZE HAIL 5E OF KILDARE
600 PM KAY GOLFBALL SIZE HAIL AND ROOF BLOWN
OF A WELLHOUSE 8SE OF NEWKIRK
715 PM KAY 70 MPH WINDS 8 ESE OF PONCA CITY
ON THE KAY/OSAGE COUNTY LINE
940 PM NE PAYNE QUARTER SIZE HAIL IN GLENCOE
MTLocal storm report, May 6, 9:45 PM CDT, 2 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT FRI MAY 6 1994
TIME COUNTY LOCATION/EVENT
600 PM KAY PENNY SIZE HAIL 5E OF KILDARE
600 PM KAY GOLFBALL SIZE HAIL AND ROOF BLOWN
OF A WELLHOUSE 8SE OF NEWKIRK
715 PM KAY 70 MPH WINDS 8 ESE OF PONCA CITY
ON THE KAY/OSAGE COUNTY LINE
940 PM NE PAYNE QUARTER SIZE HAIL IN GLENCOE
MTLocal storm report, May 6, 9:55 PM CDT, 2 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
955 PM CDT FRI MAY 6 1994
TIME COUNTY LOCATION/EVENT
946 PM NE PAYNE GOLFBALL SIZE HAIL JUST SOUTH OF
GLENCOE
950 PM NE PAYNE POSSIBLE TORNADO SIGHTED 4ESE OF
YALE
MTLocal storm report, May 6, 9:56 PM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
955 PM CDT FRI MAY 6 1994
TIME COUNTY LOCATION/EVENT
946 PM NE PAYNE GOLFBALL SIZE HAIL JUST SOUTH OF
GLENCOE
950 PM NE PAYNE POSSIBLE TORNADO SIGHTED 4ESE OF
YALE
MTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:27 PM CDT | Tornado Warning | OUN | Kay | 18 min |
| May 6, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 36 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 51 min |
| May 6, 9:31 PM CDT | Tornado Warning | OUN | Payne | 29 min |
| May 6, 9:57 PM CDT | Tornado Warning | OUN | Payne | 33 min |
| May 6, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| May 6, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 11:20 PM CDT | Tornado Warning | OUN | Lincoln | 40 min |
| May 7, 12:22 AM CDT | Tornado Warning | OUN | Seminole | 38 min |
| May 7, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 40 min |
| May 7, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 27 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.